Alert archive / Illinois / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 111, NWS Quad Cities, IA

June 30, 2014Bureau County, Putnam County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 30, 2014, 5:22 PM CDT for Bureau County, Putnam County, Illinois. It was in force for 53 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2014, 5:22 PM CDT (22:22 UTC)
Expired
Jun 30, 2014, 6:15 PM CDT
In force
53 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bureau County, IL, Putnam County, IL

The radar

The Quad Cities radar (KDVN), 103 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 5:32 PM CDTTSTM WND DMGBuda, ILTREE DOWN ON A HOUSE.
Jun 30, 5:52 PM CDTTSTM WND DMGPrinceton, ILTREE DOWN IN TOWN...BLOCKING A LANE.
Jun 30, 5:58 PM CDTTSTM WND GST 50Nw Princeton, IL45 TO 50 MPH...NO DAMAGE NOTED.
Jun 30, 6:00 PM CDTTSTM WND DMGHenry, ILTWO LARGE TREE BRANCHES BLOWN DOWN. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 2:03 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1426 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
2.3
Supercell composite
15.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

692 
WUUS53 KDVN 302222
SVRDVN
ILC011-155-302315-
/O.NEW.KDVN.SV.W.0111.140630T2222Z-140630T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
522 PM CDT MON JUN 30 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
  PUTNAM COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 615 PM CDT.

* AT 521 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES SOUTHWEST OF DEER GROVE TO OSCEOLA...AND
  MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  PRINCETON...HENNEPIN...BUDA...WALNUT...WYANET...TISKILWA...DEPUE...
  LA MOILLE...GRANVILLE...LADD...SPRING VALLEY...MC NABB...NEW
  BEDFORD...MANLIUS...NORMANDY...PROVIDENCE...MILO...LONE TREE
  CORNERS...OHIO AND KASBEER.

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 38 AND
71.

OTHER LOCATIONS AFFECTED INCLUDE DONNELLEY DEPUE STATE PARK...MAUTINO
STATE FISH AND WILDLIFE AREA...HENNEPIN CANAL PARKWAY STATE PARK AND
BUREAU COUNTY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

&&

LAT...LON 4110 8919 4111 8936 4113 8934 4115 8934
      4114 8963 4123 8965 4123 8980 4158 8983
      4159 8917
TIME...MOT...LOC 2222Z 271DEG 27KT 4152 8974 4125 8973

HAIL...0.75IN
WIND...60MPH

$$

MCCLURE
4 follow-up statements
838 
WWUS53 KDVN 302233
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
533 PM CDT MON JUN 30 2014

ILC011-155-302315-
/O.CON.KDVN.SV.W.0111.000000T0000Z-140630T2315Z/
PUTNAM IL-BUREAU IL-
533 PM CDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUREAU AND
PUTNAM COUNTIES UNTIL 615 PM CDT...

AT 531 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WALNUT TO 6 MILES NORTHEAST OF BRADFORD...AND MOVING
EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PRINCETON...HENNEPIN...TISKILWA...DEPUE...LA MOILLE...GRANVILLE...
LADD...MC NABB...SPRING VALLEY...LONE TREE CORNERS...KASBEER...LAKE
THUNDERBIRD...PUTNAM...DOVER...MALDEN...COAL HOLLOW...BUREAU...
ZEARING...HOLLOWAYVILLE AND FLORID.

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 42 AND
71.

OTHER LOCATIONS AFFECTED INCLUDE DONNELLEY DEPUE STATE PARK...MAUTINO
STATE FISH AND WILDLIFE AREA...HENNEPIN CANAL PARKWAY STATE PARK AND
BUREAU COUNTY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4124 8965 4126 8972 4150 8976 4154 8917
      4110 8919 4111 8936 4113 8934 4115 8934
      4114 8963
TIME...MOT...LOC 2233Z 271DEG 31KT 4150 8959 4125 8958

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH

$$

MCCLURE
870 
WWUS53 KDVN 302246
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
546 PM CDT MON JUN 30 2014

ILC011-155-302315-
/O.CON.KDVN.SV.W.0111.000000T0000Z-140630T2315Z/
PUTNAM IL-BUREAU IL-
546 PM CDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUREAU AND
PUTNAM COUNTIES UNTIL 615 PM CDT...

AT 544 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF WALNUT TO TISKILWA...AND MOVING
EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...EMERGENCY MANAGEMENT.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HENNEPIN...DEPUE...LA MOILLE...GRANVILLE...LADD...MC NABB...SPRING
VALLEY...PUTNAM...DOVER...MALDEN...COAL HOLLOW...BUREAU...ZEARING...
HOLLOWAYVILLE...FLORID...SEATONVILLE...OTTVILLE...MARK...ARLINGTON
AND SPRING VALLEY AIRPORT.

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 42 AND
71.

OTHER LOCATIONS AFFECTED INCLUDE DONNELLEY DEPUE STATE PARK...MAUTINO
STATE FISH AND WILDLIFE AREA...HENNEPIN CANAL PARKWAY STATE PARK AND
BUREAU COUNTY FAIRGROUNDS.

THIS STORM DOWNED NUMEROUS TREES AND POWER LINES IN THE BUDA AND 
SHEFFIELD AREAS AROUND 530 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4124 8965 4126 8972 4150 8976 4154 8917
      4110 8919 4111 8936 4113 8934 4115 8934
      4114 8963
TIME...MOT...LOC 2246Z 271DEG 31KT 4150 8944 4125 8943

HAIL...0.75IN
WIND...60MPH

$$

MCCLURE
772 
WWUS53 KDVN 302256
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
556 PM CDT MON JUN 30 2014

ILC011-155-302315-
/O.CON.KDVN.SV.W.0111.000000T0000Z-140630T2315Z/
PUTNAM IL-BUREAU IL-
556 PM CDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BUREAU
AND PUTNAM COUNTIES UNTIL 615 PM CDT...

AT 555 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LA MOILLE TO HENNEPIN...AND MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
DEPUE...LA MOILLE...GRANVILLE...LADD...MC NABB...SPRING VALLEY...
ZEARING...HOLLOWAYVILLE...FLORID...SEATONVILLE...OTTVILLE...
ARLINGTON...MARK...SPRING VALLEY AIRPORT...CHERRY AND MAGNOLIA.

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 54 AND
71.

OTHER LOCATIONS AFFECTED INCLUDE DONNELLEY DEPUE STATE PARK AND
BUREAU COUNTY FAIRGROUNDS.

THIS STORM HAS PRODUCED TREE AND POWERLINE DAMAGE IN PRINCETON AT 
552 PM...AND EARLIER DAMAGE IN BUDA AND SHEFFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4116 8951 4152 8954 4154 8917 4110 8919
      4111 8936 4113 8934 4115 8934
TIME...MOT...LOC 2256Z 271DEG 31KT 4147 8932 4122 8932

HAIL...0.75IN
WIND...60MPH

$$

MCCLURE
666 
WWUS53 KDVN 302310
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
610 PM CDT MON JUN 30 2014

ILC011-155-302320-
/O.EXP.KDVN.SV.W.0111.000000T0000Z-140630T2315Z/
PUTNAM IL-BUREAU IL-
610 PM CDT MON JUN 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BUREAU AND PUTNAM
COUNTIES WILL EXPIRE AT 615 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.

LAT...LON 4116 8951 4152 8954 4154 8917 4110 8919
      4111 8936 4113 8934 4115 8934
TIME...MOT...LOC 2310Z 271DEG 31KT 4147 8916 4122 8916

$$

MCCLURE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:47 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 30, 3:47 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
347 PM CDT MON JUN 30 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 320 PM CDT MON JUN 30 2014

SIGNIFICANT BOWING SVR MCS ONGOING ACRS THE CWA. TORNADO AND FLASH
FLOOD WATCHES CONTINUE INTO THE EVENING. SEVERAL OF THE NEW HIRES
MODEL RUNS SUGGEST THAT MOST OF THE SVR CONVECTION MAY BLOW
THROUGH THE CWA AND BE OFF TO THE EAST AND SOUTHEAST OF THE DVN
CWA BY 02Z THIS EVENING. BUT WILL HAVE TO WATCH FOR TRAINING
BEHIND THE MAIN ONGOING LINE AS FORCING AND LLVL JET FEED AHEAD OF
APPROACHING UPPER TROF CONTINUES TO INTERACT AND RIDE UP OVER
LINGERING COLD POOL OR OUTFLOW BOUNDARY THROUGH MID EVENING. THIS
OF COURSE WILL ENHANCE FLASH FLOODING AND RIVER/STREAM FLOODING
WHERE LINGERING CONVECTION OCCURS. CLEAR OUT TOTALLY AFTER
MIDNIGHT HOPEFULLY...BUT WATER ISSUES WILL LINGER INTO EARLY TUE
MORNING. AFTER A QUIET MORNING ON TUE...SCTRD SHOWERS UNDER UPPER
TROF SHEARING ACRS THE MID AND UPPER MS RVR VALLEY DURING THE AFTERNOON.
HIGHS IN THE 70S TO LOW 80S...THE 70S MORE PREVALENT IN THE NORTH WHERE
CLOUD COVER INCREASES EARLIER IN THE DAY.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 320 PM CDT MON JUN 30 2014

BRIEF OVERVIEW...WELL BELOW NORMAL CONDITIONS/TEMPS FOR THE MID
WEEK STILL APPEAR TO BE ON TAP. ANOTHER CHANCE FOR INSTABILITY
SHOWERS AND PLENTY OF CLOUD COVER ON WED UNDER COOL CORE UPPER
TROF. CLEAR OUT FOR THU INTO FRI AS BOTH SFC AND UPPER RIDGING
SHIFT ACRS THE REGION. IT STILL APPEARS IDEAL 4TH OF JULY
CONDITIONS FOR FRI. WILL HAVE TO WATCH FOR ELEVATED WARM AIR
ADVECTION WING/RETURN FLOW SHOWERS AND POSSIBLE STORMS LATE FRI
NIGHT WEST OF THE MS RVR. NORTHWEST FLOW MAY DUMP VORTS/UPPER
WAVES ACRS PORTIONS OF THE REGION FROM SAT INTO MON FOR A
POTENTIALLY MORE UNSETTLED PERIOD AGAIN. STILL SUB-NORMAL TEMPS FOR
SAT AND SUNDAY...BUT WARMING TO NORMAL BY MONDAY. OMINOUS SHELF
CLOUD NOW OUT THE WINDOW LOOKING WEST OF THE OFFICE...TIME TO SEND
THIS DISCUSSION.     ..12..

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1239 PM CDT MON JUN 30 2014

TEMPORARY CALM BEFORE THE STORM THROUGH 19Z-20Z OR SO AT THE TAF
SITES...THEN STORM COMPLEXES FROM THE WEST TO BE A BIG IMPACT AT
MOST IF NOT ALL SITES FROM 20Z THROUGH AT LEAST 02Z THIS EVENING.
HIGH TURBULENT LATE AFTERNOON AND EARLY EVENING. POSSIBLE SVR
STORMS WITH STRAIGHT LINE WIND GUSTS TO 50-60 KTS/POSSIBLY HIGHER
NEAR 75 KTS IN MAX BOWING HEAD/...LARGE HAIL AND TORRENTIAL DOWNPOURS
SEVERELY REDUCING VSBYS AT TIMES AS STRONGER CELLS PASS BY.
POTENTIAL FOR A BOWING SEGMENT WITH WIDESPREAD HIGH WINDS COMING
DOWN I80...POSSIBLY CLIPPING THE CID AND EVENTUALLY THE MLI SITE
BY LATE AFTERNOON. BRL NOT OUT OF THE QUESTION FOR A BOWING
SEGMENT FROM 4 PM TO 6 PM CDT OR SO. SOUTH TO SOUTHEAST SFC WINDS
OF 10-15 KTS BEFORE FRONTAL PASSAGE VEERS WINDS TO THE WEST FROM
MID EVENING AND INTO THE OVERNIGHT. AFTER STORMS PASS... POTENTIAL
FOR SOME MVFR FOG AND CIGS FROM 03Z-07Z TONIGHT BEFORE WEST WINDS
INCREASE AND CONDITIONS IMPROVE FROM WEST TO EAST INTO TUE
MORNING.    ..12..

&&

.HYDROLOGY...
ISSUED AT 320 PM CDT MON JUN 30 2014

MANY RIVER FLOOD WARNINGS UPGRADED AN EXPANDED EARLIER TODAY. SOME
CRESTS MAY APPROACH OR GET INTO THE TOP 5 RECORD CRESTS EVER
RECORDED FOR SEVERAL TRIBUTARY RIVER FORECAST SITES...DEPENDING ON
IF THE BASINS GET 1 TO 3+ INCHES OF ADDITIONAL RAINFALL THIS
EVENING. MAJOR FLOODING EXPANDED ON THE MAIN STEM MISSISSIPPI RIVER.

AS THE PREVIOUS SHIFT STATED...THIS IS A HIGH IMPACT SITUATION!
SEE THE LATEST RIVER FLOOD WARNINGS AND FLOOD STATEMENTS FOR FULL
DETAILS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR BENTON-BUCHANAN-
     CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
     JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
     MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR BUREAU-CARROLL-
     HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
     PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.

MO...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR CLARK-SCOTLAND.

&&

SHORT TERM...12
LONG TERM...12
AVIATION...12
HYDROLOGY...12
Hazardous weather outlook, Jun 30, 3:58 AM CDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
358 AM CDT MON JUN 30 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-010900-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
358 AM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF LIFE THREATENING FLASH FLOODING AND SIGNIFICANT
SEVERE WEATHER WILL MAKE TODAY AND THIS EVENING A VERY IMPORTANT
DAY TO BE A STORM SPOTTER. AFTER THE EXCEPTIONALLY HEAVY RAINS
THIS PAST NIGHT...ANOTHER ROUND OF WIDESPREAD TORRENTIAL RAINFALL
AND SEVERE WEATHER IS EXPECTED TODAY OVER THE OUTLOOK AREA. THE
THREAT FOR FLASH FLOODING...WILL BE HIGHEST IN SATURATED
AREAS...GENERALLY NORTH OF HIGHWAY 34 IN IOWA...AND NORTH OF
GALESBURG IN ILLINOIS. TORRENTIAL RAINFALL OVER 2 INCHES IN ONE
HOUR ARE POSSIBLE AGAIN TODAY...RESULTING IN A SIGNIFICANT THREAT
FOR FLASH FLOODING. IN ADDITION...RIVER FLOODING WILL INCREASE
SIGNIFICANTLY DUE TO THIS VERY HEAVY RAIN.

THE STORM PREDICTION CENTER IS FORECASTING A MODERATE RISK FOR
SEVERE STORMS OVER THE ENTIRE OUTLOOK AREA TODAY AND TONIGHT.
SUPERCELL THUNDERSTORMS WILL FORM IN CENTRAL IOWA TODAY...AND MOVE
EAST...AS THEY FORM INTO ANOTHER LARGE BOWING LINE THIS AFTERNOON. THE
THREAT FOR LARGE HAIL...DAMAGING WINDS AND TORNADOES IS WIDESPREAD
TODAY AND EARLY THIS EVENING AS STORMS MOVE EAST.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF HEAVY RAIN...FLASH FLOODING...STORM
DAMAGE...AND SEVERE WEATHER ARE NEEDED TODAY THROUGH THIS EVENING.
SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT.

A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE CONDUCTED
LATER THIS MORNING OR EARLY THIS AFTERNOON.

ERVIN

In the hours before

Local storm report, Jun 30, 4:47 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
447 PM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     HEAVY RAIN       N WELLMAN               41.47N 91.84W
06/30/2014  M3.05 INCH       WASHINGTON         IA   TRAINED SPOTTER

            RAINFALL IN PAST 2 HOURS.

&&

TAS
Special weather statement, Jun 30, 4:50 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
450 PM CDT MON JUN 30 2014

IAZ068-ILZ009-015>018-302245-
BUREAU-HENRY-PUTNAM-ROCK ISLAND-SCOTT-WHITESIDE-
450 PM CDT MON JUN 30 2014

...STRONG THUNDERSTORMS MOVING THROUGH THE AREA...

AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
OSBORN TO 7 MILES SOUTHWEST OF GALVA...MOVING EAST AT 40 MPH.

* THUNDERSTORMS WILL BE NEAR...
  GALVA AND ATKINSON AROUND 455 PM CDT...
  KEWANEE...HOOPPOLE AND ANNAWAN AROUND 505 PM CDT...
  SHEFFIELD AROUND 520 PM CDT...
  BUDA AROUND 525 PM CDT...
  WYANET AND WALNUT AROUND 530 PM CDT...
  TISKILWA AROUND 535 PM CDT...

EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

LAT...LON 4114 8937 4114 8963 4123 8965 4123 8986
      4115 8987 4115 9041 4159 9036 4159 8935
TIME...MOT...LOC 2150Z 270DEG 34KT 4159 9010 4109 9010

MCCLURE
Local storm report, Jun 30, 4:52 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
452 PM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HEAVY RAIN       2 NNW MUSCATINE         41.44N 91.08W
06/30/2014  M1.40 INCH       MUSCATINE          IA   TRAINED SPOTTER

            30 MINUTE RAINFALL.

0330 PM     TSTM WND DMG     BALDWIN                 42.07N 90.84W
06/30/2014                   JACKSON            IA   TRAINED SPOTTER

            ABOUT 2 TO 3 MILES NORTH OF BALDWIN A BUILDING FELL ONTO
            TWO CAMPERS. TREES ALSO DOWNED. ROUTE 64 EAST OF TOWN
            REMAINS CLOSED DUE TO FLOODING. ALSO 50TH AVENUE SOUTH OF
            TOWN IS CLOSED. TIME ESTIMATED.

&&
Local storm report, Jun 30, 5:06 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
506 PM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     TSTM WND GST     STOCKTON                42.35N 90.01W
06/30/2014  M44 MPH          JO DAVIESS         IL   CO-OP OBSERVER

            AND 1/4 INCH OF RAIN

0457 PM     FLASH FLOOD      DAVENPORT               41.56N 90.60W
06/30/2014                   SCOTT              IA   AMATEUR RADIO

            URBAN FLOODING ALONG KIMBERLY ROAD NEAR HARBOR FREIGHT.

0253 PM     TSTM WND DMG     1 N MARION              42.05N 91.59W
06/30/2014                   LINN               IA   TRAINED SPOTTER

            APROX LOCATION 2 E OF HWY 13/SECRIST ROAD- OUTBUILDINGS
            DAMAGED ROOF OFF A HOME.

0242 PM     TSTM WND DMG     FAIRFAX                 41.92N 91.78W
06/30/2014                   LINN               IA   EMERGENCY MNGR

            *** 2 INJ *** TIME ESTIMATED - BUSINESS BUILDING
            DESTROYED

&&

TAS
Local storm report, Jun 30, 5:15 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
515 PM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     FLASH FLOOD      3 S MILAN               41.40N 90.56W
06/30/2014                   ROCK ISLAND        IL   CO-OP OBSERVER

            ESTIMATED 2 INCHES OF ADDITIONAL RAIN THIS AFTERNOON
            RESULTED IN SIGNIFICANT CREEK FLOODING.

&&
Local storm report, Jun 30, 5:16 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
516 PM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     2 NE CEDAR RAPIDS       41.99N 91.65W
06/30/2014                   LINN               IA   TRAINED SPOTTER

            TIME ESTIMATED - TREE BRANCHES DAMAGED VEHICLE

&&

TAS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 10:08 PM CDTSevere Thunderstorm WarningDVNJo Daviess37 min
Jun 29, 10:31 PM CDTTornado WarningDVNCarroll, Jo Daviess29 min
Jun 29, 11:10 PM CDTFlash Flood WarningDVNCarroll, Jo Daviess, Stephenson6 hr
Jun 29, 11:10 PM CDTSevere Thunderstorm WarningDVNCarroll, Whiteside50 min
Jun 29, 11:12 PM CDTFlash Flood WatchDVNBureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more26 hr
Jun 29, 11:51 PM CDTFlash Flood WarningDVNCarroll, Rock Island, Whiteside6 hr
Jun 30, 12:30 AM CDTSevere Thunderstorm WarningDVNCarroll, Rock Island, Whiteside45 min
Jun 30, 1:33 AM CDTFlash Flood WarningDVNBureau, Henry, Mercer, Putnam, Rock Island, Whiteside6 hr
Jun 30, 4:34 AM CDTAreal Flood WarningDVNCarroll, Jo Daviess, Stephenson6 hr
Jun 30, 4:39 AM CDTAreal Flood WarningDVNCarroll, Rock Island, Whiteside6 hr
Jun 30, 5:03 AM CDTAreal Flood WarningDVNBureau, Henry, Putnam, Rock Island, Whiteside6 hr
Jun 30, 6:03 AM CDTRiver Flood WarningDVNHenry, Rock Island, Whiteside8 days
Jun 30, 6:03 AM CDTRiver Flood WarningDVNHenry, Rock Island8 days
Jun 30, 8:16 AM CDTSpecial Weather StatementDVNHenderson, Mercer, Warren59 min
Jun 30, 8:20 AM CDTSevere Thunderstorm WarningDVNHenderson, Warren40 min
Jun 30, 11:04 AM CDTRiver Flood WarningDVNStephenson8 days
Jun 30, 11:04 AM CDTRiver Flood WarningDVNWhiteside7 days
Jun 30, 11:04 AM CDTRiver Flood WarningDVNHenry4 days
Jun 30, 3:44 PM CDTSevere Thunderstorm WarningDVNCarroll, Jo Daviess, Rock Island, Whiteside46 min
Jun 30, 4:08 PM CDTSpecial Weather StatementDVNCarroll, Henry, Jo Daviess, Mercer, Rock Island, Stephenson and 1 more52 min
Jun 30, 4:35 PM CDTFlash Flood WarningDVNRock Island6 hr
Jun 30, 4:40 PM CDTSpecial Weather StatementDVNStephenson50 min
Jun 30, 4:50 PM CDTSpecial Weather StatementDVNBureau, Henry55 min
Jun 30, 5:14 PM CDTFlash Flood WarningDVNHenry6 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.